Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 111, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 15, 2005, 4:02 PM PDT for San Bernardino County, California. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2005, 4:02 PM PDT (23:02 UTC)
- Expired
- Aug 15, 2005, 6:00 PM PDT
- In force
- 118 min
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 152303 FFWSGX CAC071-160100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 402 PM PDT MON AUG 15 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 600 PM PDT * AT 400 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR FROM AN AREA OF STRONG THUNDERSTORMS. THE THUNDERSTORMS WERE CENTERED BETWEEN INTERSTATE 15 AND STODDARD WELLS ROAD FROM ABOUT 10 MILES NORTH OF APPLE VALLEY TO ABOUT 10 MILE SOUTH OF BARSTOW. THE STORMS WERE MOVING NORTH AT 15 MPH...BUT NEW DEVELOPMENT WAS OCCURRING ON THE SOUTH EDGE OF THE STORM CLUSTER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3460 11729 3451 11708 3477 11692 3479 11730 $$ PURPURA
2 follow-up statements
000 WGUS76 KSGX 152349 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 445 PM PDT MON AUG 15 2005 CAC071-160100- SAN BERNARDINO CA- 450 PM PDT MON AUG 15 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR WEST CENTRAL SAN BERNARDINO COUNTY... AT 450 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS WITH HEAVY RAINFALL SOUTH OF BARSTOW. THE RAIN HAS DECREASED IN INTENSITY BUT RUNOFF FROM THE STORMS OVER THE PAST HOUR WILL CONTINUE TO PRODUCE AREAS OF FLOODING OVER THE WARNED AREA. LAT...LON 3460 11729 3451 11708 3477 11692 3479 11730 $$ PURPURA
000 WGUS76 KSGX 160056 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 556 PM PDT MON AUG 15 2005 CAC071-160110- SAN BERNARDINO CA- 556 PM PDT MON AUG 15 2005 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL SAN BERNARDINO COUNTY EXPIRES AT 600 PM PDT... SHOWERS AND THUNDERSTORMS HAVE WEAKENED CONSIDERABLY SINCE 500 PM. THEREFORE...NO NEW FLOODING IS EXPECTED. PONDING OF WATER COULD CONTINUE IN LOW-LYING AREAS EARLY THIS EVENING. LAT...LON 3460 11729 3451 11708 3477 11692 3479 11730 $$ MAXWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 PM PDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 15, 2:30 PM PDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PDT MON AUG 15 2005 .SYNOPSIS...MOISTURE IN SOUTH FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS TO THE MOUNTAINS AND DESERTS TODAY AND A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON. THE MARINE LAYER AND ONSHORE FLOW WILL CONTINUE LOW CLOUDS AND LOCAL FOG WEST OF THE MOUNTAINS IN THE NIGHTS AND MORNINGS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... THE THUNDERSTORMS OVER SBD COUNTY EARLIER THIS MORNING HAVE DIED OUT AS DRIER AIR CIRCULATES IN AROUND AN UPPER LOW CENTERED NEAR PT CONCEPTION. LOW CLOUDS AND FOG WERE INTO ALL COASTAL AREAS AND MOST INLAND VALLEYS THIS MORNING. THE 12Z NKX SOUNDING HAD AN INVERSION BASED NEAR 3200 FT WITH SE WINDS THROUGH THE LOWER 10000 FT AND STRONG SW WINDS ALOFT. ONSHORE GRADIENTS WITH ABOUT 5 MB SAN-IPL. THE LOW CLOUDS WERE SLOW TO CLEAR THIS AFTERNOON WITH ONLY PARTIAL CLEARING FROM THE COASTAL AREAS. SC REMAINS EXTENSIVE OFFSHORE. DESPITE THE DRY SLOT MOVING OVER OUR AREA...THERE SHOULD STILL BE ENOUGH RESIDUAL MOISTURE AND COOL AIR ALOFT FOR THUNDERSTORMS IN THE MOUNTAINS AGAIN LATER TODAY. THE FLOW PATTERN WILL FAVOR THUNDERSTORMS DRIFTING OFF OF THE SDB MOUNTAINS INTO THE HIGH DESERTS WITH A SMALLER CHANCE OF THUNDERSTORMS IN THE SRN DESERTS. SOME OF THESE STORMS COULD CAUSE FLASH FLOODING...ESPECIALLY WERE THEY TRAIN OVER MOUNTAINS AREAS OR DRIFT INTO THE HI DESERTS. ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. SLIGHT CHANCE OF THUNDERSTORMS TUE...MAINLY OVER THE HIGHER MOUNTAINS AND HIGH DESERTS. THE FLOW ALOFT SHOULD TURN DRIER SW WED AND THU AS A WEAKENING UPPER TROUGH REMAIN NEAR THE W COAST. HOWEVER...A LITTLE MONSOONAL MOISTURE MAY START TO RETURN BY THU AFTERNOON BUT SHOULD JUST CAUSE CU OVER THE MOUNTAINS AND PROBABLY NO THUNDERSTORMS. THE MARINE LAYER WILL GRADUALLY BECOME LESS EXTENSIVE AND THERE WILL BE A SLOW WARMING TREND IN MOST AREAS. HIGH ASTRONOMICAL TIDES IN THE EVENINGS AND INCREASING SOUTH SWELL COULD CAUSE TIDAL OVERFLOW AND COASTAL EROSION WED THROUGH SAT. LONGER RANGE PROGS INDICATE THE UPPER HI WILL BUILD IN FROM THE E FRI THROUGH MON. THIS WILL CAUSE A DECREASING MARINE LAYER AND WARMING TREND. IT COULD ALSO BRING BACK MONSOONAL MOISTURE. PROGS CURRENTLY SHOW DRY FLOW OVER OUR AREA...BUT WILL HAVE TO MONITOR FOR POSSIBLE CONVECTIVE DEVELOPMENT. && .AVIATION...AT 20Z CLOUD BASES OVER ORANGE COUNTY AND NORTHERN SD COUNTY RANGED FROM 2000 TO 2500 FEET WITH TOPS TO 3500 FEET. CLOUDS WILL CONTINUE TO ERODE THROUGH 01Z...THEN SURGE INLAND OVERNIGHT WITH MVFR CIGS AND VIS REACHING ONT AND RNM AROUND 08Z. BURNOFF TIME TUESDAY WILL BE SIMILAR TO TODAY. ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE OVER THE MOUNTAINS AND DESERTS THROUGH 04Z. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM TODAY FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS. SEE LAXFFASGX. MARINE WEATHER STATEMENT FOR HIGH TIDES AND SOUTH SWELL AFFECTING THE COASTAL AREAS WEDNESDAY THROUGH SATURDAY. SEE LAXMWSSGX. && PUBLIC...ATKIN AVIATION...MOEDE
Hazardous weather outlook, Aug 15, 4:00 PM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT MON AUG 15 2005 CAZ042-043-161100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 400 PM PDT MON AUG 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SATURDAY. LARGE SOUTH SWELL WILL CAUSE ABOVE NORMAL SURF ALONG WITH STRONG AND DANGEROUS RIP CURRENTS WEDNESDAY THROUGH FRIDAY. HIGH TIDES OF OVER 7 FEET DURING THE EVENINGS...COMBINED WITH THE LARGER SURF...COULD CAUSE MINOR TIDAL OVERFLOW AND BEACH EROSION WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ055-056-058-060-061-062-161100- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT MON AUG 15 2005 THIS HAZARDOUS OUTLOOK IS FOR THE MOUNTAINS AND DESERTS OF SOUTHWESTERN CALIFORNIA. .DAY ONE... TONIGHT. THERE IS A HIGH FLASH FLOOD RATING THROUGH EARLY THIS EVENING FOR THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH 800 PM. SEE LAXFFASGX FOR DETAILS. SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING...MOSTLY IN SAN BERNARDINO COUNTY. HEAVY RAIN...FLOODING...DANGEROUS LIGHTNING...HAIL AND GUSTY WINDS WILL BE THREATS. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SATURDAY. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TUESDAY...MAINLY OVER THE HIGHER MOUNTAINS AND IN THE HIGH DESERTS. .SPOTTER INFORMATION STATEMENT...SKYWARN ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND EARLY THIS EVENING. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 5:19 AM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 26 min |
| Aug 15, 5:22 AM PDT | Flash Flood Warning | SGX | San Bernardino | 53 min |
| Aug 15, 5:49 AM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 26 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.